Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 236, NWS New Orleans, LA

September 15, 2021Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Sep 15, 2021, 8:37 AM CDT for Tangipahoa Parish, Louisiana. It took effect at Sep 15, 2021, 6:08 PM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Sep 15, 2021, 8:37 AM CDT (13:37 UTC)
In effect from
Sep 15, 2021, 6:08 PM CDT
Expired
Sep 16, 2021, 12:42 PM CDT
In force
19 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Tangipahoa Parish, LA

The river

Written for the forecast point Natalbany River at Baptist (NRBL1). The gauge peaked at 15.15 ft at Sep 15, 2021, 5:00 PM CDT.

actionminormoderate510152009/1509/1609/17
Action stage
15 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

545 
WGUS44 KLIX 151337
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
837 AM CDT Wed Sep 15 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...Mississippi...

  Natalbany River Near Baptist affecting Tangipahoa Parish.

  Tangipahoa River At Osyka affecting Pike County.

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Natalbany River...including Baptist...Minor flooding is 
forecast.
For the Tangipahoa River...including Osyka, Kentwood, Amite, 
Robert...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-160745-
/O.NEW.KLIX.FL.W.0236.210915T2308Z-210916T1800Z/
/NRBL1.1.ER.210915T2308Z.210916T0600Z.210916T1200Z.NO/
837 AM CDT Wed Sep 15 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Natalbany River Near Baptist.
* From this evening to early tomorrow afternoon.
* At 8:00 AM CDT Wednesday the stage was 14.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 16.5 feet late tonight.
* Impact...At 16.0 feet, The bridge on Highway 1040 will become 
  impassable with water over the roadway on the west end of the 
  bridge.


&&

LAT...LON 3039 9049 3039 9054 3064 9063 3064 9057

$$

MSC113-160745-
/O.NEW.KLIX.FL.W.0237.210916T0417Z-210917T0300Z/
/OSYM6.1.ER.210916T0417Z.210916T1200Z.210916T2100Z.NO/
837 AM CDT Wed Sep 15 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Tangipahoa River At Osyka.
* From this evening to late tomorrow evening.
* At 8:00 AM CDT Wednesday the stage was 10.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 15.5 feet tomorrow morning.
* Impact...At 15.0 feet, Pastures and woodlands along with some crop 
  land near the river will be inundated.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

$$

LAC105-160745-
/O.EXT.KLIX.FL.W.0233.210915T1855Z-000000T0000Z/
/ROBL1.2.ER.210915T1855Z.210917T1800Z.000000T0000Z.NO/
837 AM CDT Wed Sep 15 2021

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until further notice...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* From this afternoon until further notice.
* At 7:30 AM CDT Wednesday the stage was 12.6 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon and continue rising to a crest of 18.5 feet early Friday 
  afternoon.
* Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must 
  be completed. Water covers the entrance to camp grounds. Secondary 
  roads and unimproved roads north of Robert will flood as 
  Chappepeela Creek backs up. Low places on Highway 22 south of 
  Robert will be under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

JFL
1 follow-up statement
631 
WGUS84 KLIX 161742
FLSLIX

Flood Statement
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
1242 PM CDT Thu Sep 16 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Natalbany River Near Baptist affecting Tangipahoa Parish.

LAC105-161845-
/O.CAN.KLIX.FL.W.0236.000000T0000Z-210916T1742Z/
/NRBL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1242 PM CDT Thu Sep 16 2021

...The Flood Warning for the Natalbany River Near Baptist has been 
cancelled...

The Flood Warning is cancelled for
  the Natalbany River Near Baptist.
* At 10:00 AM CDT Thursday the stage was 14.1 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 6.8 feet Tuesday 
  morning.


&&

LAT...LON 3039 9049 3039 9054 3064 9063 3064 9057

$$

21/CLL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 15, 3:40 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Sep 15, 3:40 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
340 AM CDT Wed Sep 15 2021

.SYNOPSIS...

Looks like the weakening center of TD Nicholas is somewhere around
Lake Charles early this morning. Drier air has been wrapping
around the southwest quadrant of the storm. Satellite appearance
this morning is more resembling of an extra-tropical pattern. An
east-west deformation zone lies just to the north of the area,
with several bands of precipitation oriented SW-NE across the
area. Right now, the best low level moisture convergence appears
to be approaching Interstate 55. Precipitable water values from
00z soundings around the area remained in the 2.2-2.6 range.
Temperatures and dew points were in the 70s across the area.

&&

.SHORT TERM (through Friday)...

Main concern will, of course, be heavy rainfall, with the largest
portion of it to occur in the next 12-18 hours. Precipitable water
values never really fall off to any great extent, remaining above
2 inches across the entire area, and above 2.25 for about the
southeast half.

Hourly rainfall rates in the deformation band to the north of the
area are generally in the 0.5 inch range, but more like 1.5 to 2
inches (and possibly higher) in the bands crawling eastward
(propagation 5-10 knots) across southeast Louisiana. 24 hour
precipitation totals from early this morning through tonight are
expected to be in the 3-6 inch range, with locally much higher
amounts, mainly near and to the east of Interstate 55. West of
there, totals may be more in the 1-3 inch range, and if we can
get the system to move a little further east, we may be able to
clear the far western portions of the Flash Flood Watch later
today. Will hold onto it for this forecast cycle, though. Still
also possible to have a few weak tornadoes in these feeder bands
as several storms have continued to show some low level rotation.

Unfortunately, with Nicholas expected to eventually dissipate near
the area, we don't see any real significant drying in the short
term period. Upper troughing will remain in place, and with
convective temperatures in the mid 80s, daytime convection will
continue. It won't be as widespread as it is today, but the threat
for isolated heavy rain amounts will continue for much of the
area. Likely to categorical rain chances each day, with high
temperatures remaining mainly in the 80s.

Will hold onto the Coastal Flood Advisory through the early
morning high tide cycle Thursday with the onshore flow gradually
weakening a little more. Still some isolated problems possible. 35

&&

.LONG TERM (Friday night and beyond)...

Weak troughing across the Lower Mississippi River Valley will not be
in any rush to depart the area this weekend. Moisture levels as
measured by precipitable water values, will remain in excess of 2
inches across most or all of the area through at least the
weekend, and likely beyond. Daily rounds of showers and
thunderstorms are expected to continue each day, being most
numerous over land during the day, and over marine areas at night.
Opted not to make significant changes to temperature forecast.
High temperatures will be more of a function of when thunderstorms
occur each day with convective temperatures in the lower and
middle 80s. 35

&&

.AVIATION...

Most terminals at 08z are in the MVFR to IFR range and likely to
remain there for much of the forecast period. Could see some
improvement toward evening. Wind gusts in excess of 25 knots at
KNEW should subside over the next few hours. There's been little
in the way of lightning overnight and any mention will be limited
today. We'll handle any significant development (if there is any)
with amendments. 35

&&

.MARINE...

Hazardous winds and seas will gradually subside over the next 12
hours. Most winds in excess of 20 knots are mainly associated with
convective bands at this time, although not much lightning
involved. Will allow the Small Craft Advisory to expire on
schedule for the open coastal waters at 12z, but hold onto Small
Craft Exercise Caution headlines for all waters during the daytime
hours as conditions relax. Beyond the first 12 hours of the
forecast, the main marine concern will be the threat of
thunderstorms. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  70  82  71 / 100  70  80  40
BTR  81  71  83  71 / 100  60  80  40
ASD  82  72  86  74 / 100  80  90  50
MSY  84  76  87  76 /  90  70  80  50
GPT  81  73  84  75 / 100  90  90  60
PQL  80  71  83  73 / 100  90  90  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

     Coastal Flood Advisory until 7 AM CDT Thursday for LAZ064-
     066>070-076-078.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ550-552-
     555-557-570-572-575-577.

MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
     080>082.

     Coastal Flood Advisory until 7 AM CDT Thursday for MSZ080-081.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ552-555-
     557-570-572-575-577.

&&

In the hours before

Local storm report, Sep 15, 3:49 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 AM CDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     FLASH FLOOD      3 S LAPLACE             30.03N 90.46W
09/14/2021                   ST. CHARLES        LA   PUBLIC

            STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&
Local storm report, Sep 15, 3:58 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     FLASH FLOOD      LULING                  29.93N 90.36W
09/15/2021                   ST. CHARLES        LA   EMERGENCY MNGR

            WATER IN HOMES AND NUMEROUS ROADS FLOODED.

&&

TE
Local storm report, Sep 15, 4:02 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 AM CDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 AM     FLASH FLOOD      MONTZ                   30.01N 90.47W
09/15/2021                   ST. CHARLES        LA   EMERGENCY MNGR

            WATER IN HOMES AND NUMEROUS ROADS FLOODED.

&&

TE
Local storm report, Sep 15, 4:04 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     FLASH FLOOD      BAYOU GAUCHE            29.80N 90.43W
09/15/2021                   ST. CHARLES        LA   EMERGENCY MNGR

            WATER IN HOMES AND NUMEROUS ROADS FLOODED.

&&

TE
Local storm report, Sep 15, 5:07 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLASH FLOOD      PARISHWIDE              30.67N 90.39W
09/15/2021                   TANGIPAHOA         LA   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS
            THE PARISH.

&&

TE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:20 PM CDTSpecial Weather StatementLIXTerrebonne55 min
Sep 14, 10:38 PM CDTTornado WarningLIXTerrebonne37 min
Sep 15, 2:33 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles117 min
Sep 15, 3:12 AM CDTAreal Flood AdvisoryLIXTangipahoa2 hr
Sep 15, 3:29 AM CDTTornado WarningLIXPlaquemines, Saint Bernard31 min
Sep 15, 4:09 AM CDTTornado WarningLIXOrleans, Saint Bernard13 min
Sep 15, 4:32 AM CDTSpecial Marine WarningLIX58 min
Sep 15, 5:21 AM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Sep 15, 6:22 AM CDTTornado WarningLIXSaint Tammany23 min
Sep 15, 7:14 AM CDTSpecial Marine WarningLIX91 min
Sep 15, 7:45 AM CDTFlash Flood WarningLIXWashington3 hr
Sep 15, 7:55 AM CDTRiver Flood WarningLIXSaint Tammany4 days
Sep 15, 7:55 AM CDTRiver Flood WarningLIXSaint Tammany49 hr
Sep 15, 8:18 AM CDTFlash Flood WarningLIXOrleans, Saint Tammany, Washington5 hr
Sep 15, 8:28 AM CDTSpecial Marine WarningLIX62 min
Sep 15, 8:50 AM CDTSpecial Marine WarningLIX55 min
Sep 15, 8:59 AM CDTRiver Flood WarningLIXEast Baton Rouge28 hr
Sep 15, 9:02 AM CDTRiver Flood WarningLIXSaint Tammany6 days
Sep 15, 9:04 AM CDTRiver Flood WarningLIXSaint Helena4 days
Sep 15, 9:08 AM CDTRiver Flood WarningLIXSaint Tammany, Washington5 days
Sep 15, 9:08 AM CDTRiver Flood WarningLIXSaint Tammany7 days
Sep 15, 9:59 AM CDTSpecial Marine WarningLIX61 min
Sep 15, 3:39 PM CDTRiver Flood WarningLIXLivingston42 hr
Sep 15, 3:39 PM CDTRiver Flood WarningLIXWashington21 hr
Sep 15, 6:13 PM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge3 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.